| Catalog Number |
X905H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any adverse consequence associated with the patient? was the needle retrieved during the same procedure? what measures were taken to retrieve the needle? was there any additional tissue damage as a result of searching for the needle? what is the surgeon's opinion of consequences to the patient? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2023-06423, 2210968-2023-06424, 2210968-2023-06425.
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on (b)(6) 2023 and suture was used.During the procedure, the needle pulled off several time during the procedure.The procedure was completed with the same lot, but a needle was lost.It was necessary to verify by x-ray the absence of the device in intra-bdominal.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/4/2023 additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received, two detached needles and two suture pieces that pertain to the product code x905h.This product code is double-armed.During the visual inspection of the detached needles, the swage and attachment area were as expected.The barrel hole of the needles was examined under magnification and remnant suture was noted.The end of the suture was observed to be severely cut therefore this was resulting in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related report: 2210968-2023-06422, 2210968-2023-06423, 2210968-2023-06424, 2210968-2023-06425.